Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 35, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 2, 1997, 4:04 AM CDT for Waupaca County, Wisconsin. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 1997, 4:04 AM CDT (09:04 UTC)
- Expired
- Jul 2, 1997, 5:05 AM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Waupaca County, WI
The radar
The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:10 AM CDT | Thunderstorm Wind | Waupaca, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
312 WUUS1 KGRB 020905 RRA SVRGRB WIC135-021005- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 404 AM CDT WED JUL 2 1997 * SEVERE THUNDERSTORM WARNING FOR WAUPACA COUNTY - NORTHEASTERN WISCONSIN * UNTIL 505 AM CDT * SOME LOCATIONS AFFECTED WAUPACA WEYAUWEGA ROYALTON * AT 400 AM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF WAUPACA. THE STORM WAS MOVING EAST AT 30 MPH. * THE STORM WILL BE NEAR WEYAUWEGA BY 425 AM. THIS STORM LIKELY CONTAINS HAIL UP TO ONE INCH IN DIAMETER AND STRONG WIND GUSTS. MOVE TO A STURDY SHELTER. JKL/JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:00 PM CDT, 8 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 8:00 PM CDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 755 PM CDT TUE JUL 1 1997 THUS FAR...CAP ACRS IA HAS REMAINED STG ENOUGH TO INHIBIT DEEP CONVECTION S OF THE MN BORDER. COMPLEX OF TSTMS N OF THE CAP ACRS CEN MN HAS INTENSIFIED AND APPEARS TO BE PRODUCING WIDESPREAD SVR WX. 21Z RUC SHOWED THE STRONGEST TSTMS NEAR THE NOSE OF >30 KT LLJ. RUC PROGS THIS JET TO SHIFT SLOWLY EAST THIS EVENING...WITH NOSE OF JET ENTERING NW WI ARND 06Z. ALTHOUGH THE AIR OVER WI IS NOT AS UNSTABLE AS TO THE WEST...GIVEN THE STRENGTH OF THE DYNAMICS...STORMS SHOULD REMAIN SVR AS THEY MOVE INTO WI. CURRENT MVMT OF THESE TSTMS WOULD BRING THEM INTO THE NW PART OF MY FCST AREA ARND 05Z. TSTMS THAT STARTED TO DEVELOP OVER SE MN APPEAR TO BE INHIBITED BY BY CAP. THIS WILL LIKELY DELAY THE ONSET OF TSTMS IN THE S/SW PART OF MY FCST AREA UNTIL AFT 05Z. JS
In the hours before
Local storm report, Jul 2, 2:06 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
206 AM CDT WED JUL 2 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0201 AM 2 N BEVENT WI .88 INCH HAIL
07/02/97 MARATHON
PLHLocal storm report, Jul 2, 2:20 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
220 AM CDT WED JUL 2 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM HATLEY WI .88 INCH HAIL
07/02/97 MARATHON
RFLocal storm report, Jul 2, 2:34 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
234 AM CDT WED JUL 2 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0227 AM 5 SE ROTHSCHILD WI WIND DAMAGE
07/02/97 MARATHON TREE DOWN ON MOBILE HOME
RFLocal storm report, Jul 2, 2:35 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
234 AM CDT WED JUL 2 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... :
0227 AM 5 SE ROTHSCHILD WI WIND DAMAGE
07/02/97 MARATHON TREE DOWN ON MOBILE HOME
RFSpecial weather statement, Jul 2, 3:04 AM CDT, 1 hour before
WIZ010-011-018>020-030-031-035>038-045-048-020915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 304 AM CDT WED JUL 2 1997 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A TORNADO WATCH UNTIL 400 AM CDT... MENOMINEE COUNTY... SHAWANO COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... ONEIDA COUNTY... FOREST COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MARATHON COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERICAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.
Special weather statement, Jul 2, 3:05 AM CDT, 59 minutes before
WIZ010-011-018>020-030-031-035>038-045-048-020915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 304 AM CDT WED JUL 2 1997 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A TORNADO WATCH UNTIL 400 AM CDT... MENOMINEE COUNTY... SHAWANO COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... ONEIDA COUNTY... FOREST COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MARATHON COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERICAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:32 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 63 min |
| Jul 2, 12:20 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 65 min |
| Jul 2, 12:31 AM CDT | Tornado Warning | GRB | Marathon, Wood | 44 min |
| Jul 2, 12:35 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 80 min |
| Jul 2, 12:57 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 63 min |
| Jul 2, 1:41 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 64 min |
| Jul 2, 1:48 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 72 min |
| Jul 2, 2:01 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Shawano, Waupaca | 74 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.